Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Brownsville, TX

March 30, 2012Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 30, 2012, 9:54 PM CDT for Starr County, Zapata County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2012, 9:54 PM CDT (02:54 UTC)
Expired
Mar 30, 2012, 10:45 PM CDT
In force
51 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 196 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 10:15 PM CDTHAIL 0.75Zapata, TXZAPATA COUNTY EMERGENCY MANAGER REPORTS PENNY-SIZE HAIL FELL IN THE CITY OF ZAPATA AROUND 930 PM.
Mar 30, 10:51 PM CDTHAIL 0.8815 Se Zapata, TXZAPATA COUNTY EMERGENCY MANAGER REPORTS NICKEL-SIZE HAIL FELL IN LOPENO AT AROUND 1030 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2244 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WUUS54 KBRO 310254
SVRBRO
TXC427-505-310345-
/O.NEW.KBRO.SV.W.0016.120331T0254Z-120331T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
954 PM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1045 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING 60 MPH WINDS...9 MILES SOUTHEAST OF ZAPATA...MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALEJANDRENAS.
  LOPENO.
  NEW FALCON.
  FALCON HEIGHTS.
  SALINENO.
  VIBORAS
  ZAPATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2724 9943 2711 9895 2679 9895 2678 9881
      2649 9868 2636 9894 2639 9896 2641 9904
      2639 9908 2642 9911 2648 9910 2653 9916
      2672 9921 2675 9925 2684 9927 2687 9933
      2691 9933 2694 9939 2698 9939 2702 9945
TIME...MOT...LOC 0254Z 307DEG 32KT 2676 9915

$$

59
3 follow-up statements
283 
WWUS54 KBRO 310307
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1007 PM CDT FRI MAR 30 2012

TXC427-505-310345-
/O.CON.KBRO.SV.W.0016.000000T0000Z-120331T0345Z/
STARR-ZAPATA-
1007 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN ZAPATA AND WESTERN STARR COUNTIES...

AT 1007 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF FALCON...MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOPENO.
  FALCON.
  FALCON HEIGHTS.
  SALINENO.
  ROMA CREEK.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2709 9930 2711 9895 2679 9895 2678 9881
      2649 9868 2636 9894 2639 9896 2641 9904
      2639 9908 2642 9911 2649 9910 2653 9916
      2676 9922 2695 9929
TIME...MOT...LOC 0307Z 322DEG 20KT 2665 9913

$$

59
221 
WWUS54 KBRO 310333
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1033 PM CDT FRI MAR 30 2012

TXC427-505-310345-
/O.CON.KBRO.SV.W.0016.000000T0000Z-120331T0345Z/
STARR-ZAPATA-
1033 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN ZAPATA AND WESTERN STARR COUNTIES...

AT 1033 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST
OF VIBORAS TO 7 MILES SOUTHWEST OF FALCON DAM...MOVING SOUTHEAST AT
20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FALCON HEIGHTS.
  FRONTON.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2684 9901 2679 9895 2678 9881 2649 9868
      2636 9894 2639 9896 2641 9904 2639 9908
      2642 9911 2649 9910 2652 9913 2653 9916
      2660 9918
TIME...MOT...LOC 0333Z 314DEG 19KT 2674 9893 2645 9918

$$
829 
WWUS54 KBRO 310343
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1043 PM CDT FRI MAR 30 2012

TXC427-505-310353-
/O.EXP.KBRO.SV.W.0016.000000T0000Z-120331T0345Z/
STARR-ZAPATA-
1043 PM CDT FRI MAR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAPATA AND
WESTERN STARR COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE WARNING HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WARNING 
FOR PORTIONS OF STARR COUNTY UNTIL 1130 PM...


LAT...LON 2684 9901 2679 9895 2678 9881 2649 9868
      2636 9894 2639 9896 2641 9904 2639 9908
      2642 9911 2649 9910 2652 9913 2653 9916
      2660 9918
TIME...MOT...LOC 0343Z 314DEG 19KT 2670 9889 2641 9914

$$
JGG/GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:28 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 30, 6:28 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
628 PM CDT FRI MAR 30 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...EXPECTING CEILINGS WILL BE FAIRLY VARIABLE TONIGHT
BETWEEN HIGHER END MVFR AND VFR THROUGH EARLY EVENING. THERE WILL
AGAIN BE THE POTENTIAL FOR SOME CONVECTION...LOWER THAN
YESTERDAY...IN THE EVENING AND OVERNIGHT. THE BEST CHANCE FOR
STORMS WILL BE OVER THE WESTERN HALF OF THE REGION. HAVE
INTRODUCED A CB GROUP INTO THE TAFS TO ILLUSTRATE THE BEST WINDOW
FOR THUNDER IF IT OCCURS. IF WE SEE FEWER STORMS WILL HAVE BETTER
CHANCE OF MORE CONSISTENT OVERCAST IN THE 2000FT RANGE IN THE
OVERNIGHT. CONDITIONS SHOULD IMPROVE TO HIGH MVFR/VFR BY AROUND
NOON SATURDAY ACROSS MOST OF THE REGION. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 421 PM CDT FRI MAR 30 2012/

DISCUSSION...IN THE NEAR TERM...MONITORING BOUNDARIES AND THEIR
ASSOCIATED CU/TCU FIELDS OVER THE LOWER AND MIDDLE VALLEY. THESE
AREAS ARE BEING MONITORED CLOSELY FOR CONVECTIVE DEVELOPMENT AMID
THE VERY UNSTABLE AIRMASS. MODIFIED AND FORECAST SOUNDINGS YIELD
AROUND 3500 J/KG OF SBCAPE WITH RELATIVELY DRY AIR IN THE MID
LEVELS. CAPPING INVERSION IS RESPECTABLE THIS AFTERNOON...BUT
SEVERAL HOURS OF CONVERGENCE AND WEAK CONVECTION COULD ERODE IT BY
LATE AFTERNOON. IF STORMS FORM THEY COULD QUICKLY BECOME STRONG TO
SEVERE WITH DAMAGING WINDS/LARGE HAIL THE MAIN THREAT.

THE CONVECTION OVER THE SIERRA MADRE IS SLOWLY BEGINNING TO
DETACH ITSELF FROM THE TERRAIN AS THE LARGER SCALE FLOW INCREASES
FROM THE SOUTHWEST AHEAD OF A WEAK UPPER WAVE SOUTH OF THE BIG
BEND REGION. AS THE WAVE INITIATES LARGE SCALE ASCENT/MID LEVEL
COOLING OVER OUR REGION AND TO OUR SOUTHWEST THE REGIONAL AIRMASS COULD
DESTABILIZE FURTHER. IF THE STORMS TO THE SOUTHWEST SUSTAIN
THEMSELVES AS THEY MOVE NORTHEASTWARD THEY WILL ALSO RUN INTO A
MUCH MORE MOIST LOW LEVEL ENVIRON WITH DEWPOINTS IN THE UPPER 60S
TO LOW 70S IN SOUTH TEXAS. WHILE WE CERTAINLY DO NOT EXPECT A
REPEAT PERFORMANCE TONIGHT...AND THE FACTORS ARE NOT AS FAVORABLE
AS THEY WERE LAST EVENING...AS WAS MENTIONED BEFORE THERE IS A
CONDITIONAL POTENTIAL FOR SEVERE WEATHER THIS EVENING AND TONIGHT
AND WE WILL BE MONITORING CLOSELY.

GRIDS ARE IN GOOD SHAPE AND NO UPDATES NEEDED AT THE MOMENT. /68-JGG/

PREV DISCUSSION... /ISSUED 150 PM CDT FRI MAR 30 2012/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...THE ATMOSPHERE IS
DESTABILIZING AGAIN AFTER LAST NIGHT'S MCS DEPARTED AND DAYTIME
HEATING KICKED IN. UPPER DYNAMICS AGAIN FAVOR SHOWER AND TSTM
ACTIVITY TONIGHT. MAIN FOCUS FOR THUNDERSTORMS LOOKS TO BE THE
WESTERN VALLEY THIS EVENING AS TSTMS DEVELOP ON THE MOUNTAINS IN
MEXICO AND ARE PUSHED SOUTHEAST. STORM MOTION LOOKS TO BE FASTER
THAN YESTERDAY...SO TSTMS WILL NOT SETTLE OVER ONE LOCATION FOR
LONGER PERIODS. THE AXIS OF THE H5 TROUGH REMAINS JUST TO THE
WEST THROUGH TOMORROW EVENING...PROVIDING SOME MID LEVEL HELP TO
CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY.
TEMPERATURES REACH NEAR 90 DEGREES AREAWIDE AGAIN TOMORROW. THIS
WILL HINGE ON WHETHER STRONG THUNDERSTORMS GET GOING TONIGHT AND
IF THE ATMOSPHERE CAN STABILIZE BEFORE TOMORROW.

LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...LITTLE CHANGE IN THE
LONG TERM FORECAST FROM THE INHERITED PACKAGE. THE APPROACH OF AN
H5 TROUGH CUTTING SOUTHEAST INTO THE FOUR CORNERS REGION ON SUNDAY
WILL CAUSE PRESSURE FALLS IN THE CENTRAL HIGH PLAINS. THE UPPER
SYSTEM WILL THEN DROP INTO NORTH TEXAS ON MONDAY AS FRONTOGENESIS
OCCURS. SHOWERS AND THUNDERSTORMS WILL HIT EAST TEXAS MONDAY NIGHT
BUT THE FRONT WILL BE MORE TAME FARTHER DOWN THE LINE WITH WEAKER
UPPER SUPPORT. SOME BACKBUILDING COULD OCCUR INTO SOUTH CENTRAL
TEXAS AND THE CRP AREA MONDAY EVENING..WITH SCATTERED SHOWERS AND
THUNDERSTORMS WORKING SOUTH INTO THE BRO CWA MONDAY NIGHT. THE
FRONT WILL PUSH THROUGH BRO BY DAWN OR A BIT LATER...WITH MUCH
DRIER AIR CLEARING THINGS OUT BY TUESDAY AFTERNOON. SLIGHTLY
COOLER WEDNESDAY AND THURSDAY...BUT STILL NEAR NORMAL.

MARINE...
TODAY THROUGH SATURDAY...WINDS HAVE DECREASED A LOT IN THE WAKE
OF THUNDERSTORMS LAST NIGHT. WINDS WILL REMAIN 10 KNOTS OR LESS...
WITH SEAS QUICKLY DECREASING BACK TO 2 FEET. CALMER CONDITIONS
WILL BE THE GENERAL RULE THROUGH 36 HOURS...WITH MODEST SOUTHEAST
FLOW AND SEAS CONTINUING 3 FEET OR LESS. THIS COULD BE DISRUPTED
AGAIN TONIGHT IF ANOTHER THUNDERSTORM COMPLEX FIRES UP AND MOVES
OFFSHORE OVERNIGHT.

SUNDAY THROUGH TUESDAY NIGHT...LIGHT TO MODERATE SOUTHEAST WINDS
AND LOW SEAS SUNDAY WILL DEGRADE A BIT SUNDAY NIGHT AS SOUTHEAST
WINDS INCREASE TO EXERCISE CAUTION STRENGTH AND SEAS INCREASE TO
AROUND 5 FEET OFFSHORE. BROAD HIGH PRESSURE WILL CONTINUE ACROSS
THE GULF OF MEXICO SUNDAY...BUT A VIGOROUS SHORT WAVE TOUGH WILL
DIG SOUTH INTO THE FOUR CORNERS AREA PRODUCING PRESSURE FALLS IN
THE PLAINS AND TIGHTENING THE GRADIENT...LEADING TO THE STRONGER
WINDS. WINDS WILL DECREASE MONDAY NIGHT IN ADVANCE OF A COLD FRONT
EXPECTED TUESDAY AROUND DAWN OR SLIGHTLY LATER AT BROWNSVILLE AND
SOUTH PADRE ISLAND. EXERCISE CAUTION TO BORDERLINE SMALL CRAFT
ADVISORY STRENGTH NORTH WINDS WILL DEVELOP FOR SEVERAL HOURS IN
THE WAKE OF THE FRONT... BUT THE PERIOD WILL BE RELATIVELY BRIEF
AND SEAS WILL BE SLOW TO RESPOND. LIGHT NORTH TO NORTHEAST WINDS
WILL PREVAIL BY WEDNESDAY MORNING.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59/61
Hazardous weather outlook, Mar 30, 5:45 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 AM CDT FRI MAR 30 2012

TXZ248>257-311100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
545 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE FORECAST FOR TODAY...WITH SCATTERED
THUNDERSTORMS FORECAST FOR TONIGHT. STRONGER THUNDERSTORMS ARE
POSSIBLE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-311100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
545 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER
TEXAS COAST TUESDAY AND WEDNESDAY DUE TO THE PASSAGE OF A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 30, 8:55 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT FRI MAR 30 2012

TXZ248-252-310230-
STARR-ZAPATA-
855 PM CDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WILL AFFECT ZAPATA COUNTY...

A STRONG THUNDERSTORM...MOVING EAST AT 35 MPH...TO AFFECT AREAS FROM
NEAR SAN YGNACIO TO THE CITY OF ZAPATA AND SOUTH TO FALCON INCLUDING
FALCON MESA...SIESTA SHORES. THE STORM IS CURRENTLY LOCATED ABOUT 30
MILES WEST OF ZAPATA AND AT IT CURRENT TRACK AND SPEED COULD AFFECT
THE AREA BETWEEN 915 AND 930 PM. STRONG GUSTY WINDS UP TO 50 MPH AND
LARGE HAIL THE SIZE OF GOLF BALLS ARE POSSIBLE IF THE STORM REMAINS
IN TACT AS IT NEARS THE RIO GRANDE RIVER.

59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:15 PM CDTSevere Thunderstorm WarningBROZapata45 min
Mar 30, 10:42 PM CDTSevere Thunderstorm WarningBROStarr37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.